Side effects of sertidelow immunity a... - Asthma UK communi...

Asthma UK community forum

17,487 members21,918 posts

Side effects of sertidelow immunity and fatigue????

joey30
joey30

Hi there has anyone experienced immune suppression since taking sertide?

I have had multiple chest infections been hospitalized with pneumonia, suffering fatigue and fevers and nobody can get to the bottom of it

The only correlation is this started after I went on to sertide

would love to hear of anyone else's experience

7 Replies

Hi there Joey,

Sorry to hear you've been so unwell. There is some evidence that suggests people on Seretide get more infections. However it has been one of the most popular selling drugs in world for many years now. I took it for many years until my consultant took me off it about 20 months ago now and changed my whole drug regime. I would say that for some people high doses of any inhaled steroid can cause immune suppression, but the level of doses needed to create this were very very high in all the clinical trials that have been done. But It is a side effect that is listed on the label.

Immune suppression is much more likely with longterm use of prednisolone. However your immune system may well need a boost. I saw a sports nutritionist last year as I did the Marathon for Asthma UK and he was incredibly helpful about tweaking my diet to get my immune system in the best possible health.

Diet can make an enormous difference. Its worth taking a close look at what you are eating, and making small changes. Also if you are not already doing it, take Vit D supplements with Vit K. Everyone with asthma needs to make sure their Vit D is at good level. This can make a huge difference to the number of infections you get. Ask your GP to test you for Vit D and if very low you can get an injection.

Best R

joey30
joey30 in reply to risabel59

thanks that's so helpful

Hidden
Hidden

Have you had your cortisol level checked? This is rarely checked. I was suffering from fatigue and when, after all else had been tried they tested my cortisol it was dangerously low. I was on Seretide for years and like you picked up colds and got chest infections at the drop of a hat. Seretide is known to cause adrenal suppression and may be behind your problems, as it was for me. So after everything else I now have secondary adrenal insufficiency, which is a serious medical condition.

Yes. Seratide is a corticosteroid mimicking cortisol from your adrenal cortex.

So cortisol is suppressed so is dhea. So you lose immunity. Just wait and notice your muscles get eaten and weaken, skin, loss of hair, twitchy lungs. I take dhea. 12.5 mg

joey30
joey30 in reply to Livre

wow that sounds just like me

Thanks so much for replying

Hidden
Hidden

When I used to take Becotide (what is clenil now ) which are corticosteroids I used to get a lot of virus infections which would feel like I had flu, normally 3 days in bed.

thanks I really appreciate your response

You may also like...